Story by Roman
Syndrome since 2015
My name is Roman, 29 years old. I was born in Latvia.
When I was 25 years old, I started taking finasteride from 1.25 mg of hair loss every day. My dermatologist prescribed me this cure for hair loss. I’ve been taking it for four months. After that, I had the following symptoms – most of them haven’t gone away yet. I’m already 30 years old.
Finasteride ruined my life:
- reduced libido by 70 to 80%
- Erectile dysfunction
- Loss of morning, nocturnal and spontaneous erections
- Absence of sexual fantasies and urge for sexual activity
- Penis structural atrophy (length, girth)(reduction in size of)
- Penis lowered sensitivity
- Orgasm no longer brings those pleasures.
- More effort is required for an erection.
- Significantly increased refractory period
- Decreased ejaculate volume and force
- Ejaculate consistency changes
- Penile shrinkage and numbness
- Female-type obesity (Fat distribution changes: more typically “feminine” – legs, hips, buttocks, stomach. – Increase in size and set of fat).
- A change in my breasts. The breasts have grown. become different.
- Worsening skin quality(dry skin).
- Weight changes
- After taking the finasteride – liver parameters are steadily elevated for no reason.
- Elevated sugar in the blood.
- dysfunctional memory/forgetfulness
- Brain fog (lack of mental clarity, memory problems, poor concentration , inability to focus ).
- Slowed thought processes
- Impaired problem solving, decreased comprehension
- Anhedonia; Loss of interests, excitement, pleasurable or rewarding feelings
- A constantly low mood – a feeling of sadness, pessimism.(melancholy )
- Motivation problems – it’s hard to be still motivated.
- Loss of aggression; passivity
- Tereodit Hashimoto
- Increased anxiety
You can close your eyes to the sexual sphere and try to live with it – the change in your brain affecting your mood, depressive episodes, anxiety and motivation.
I can no longer feel passion in my life and I can no longer feel happiness… that’s where the real problems begin.
But even that’s not the worst part.
The worst thing is that when I try to learn and learn something difficult, it’s hard for me to concentrate and remember things. I started to get worse at understanding and analyzing right after taking my medicine back in 2015.
I’ve tried to see doctors, but they don’t know what to do with it. Moreover, most of them are not aware of the disease, even though there are already 45 different studies on the subject.
Please take note of my words. I am a member of the post-finasteride syndrome forum.
Thousands of men around the world are suffering from similar symptoms as I am. There is no treatment at the moment.
I’ve listed everything I’ve been able to understand at this point.
This is an interesting situation with us because only a certain subgroup of men have severe and persistent side symptoms after taking finasteride. This is our main problem and trap.
Finasteride – for some people it can be useful but for others it can be disastrous.
We don’t know the biological mechanism of how this drug chooses its victims.
Our foundation was created in response to an urgent need to raise money for research.
Thank you for your attention.